A generalization of Sturmian sequences: Combinatorial structure and transcendence

Rebecca Risley; Luca Zamboni

Acta Arithmetica (2000)

  • Volume: 95, Issue: 2, page 167-184
  • ISSN: 0065-1036

How to cite

top

Risley, Rebecca, and Zamboni, Luca. "A generalization of Sturmian sequences: Combinatorial structure and transcendence." Acta Arithmetica 95.2 (2000): 167-184. <http://eudml.org/doc/207445>.

@article{Risley2000,
author = {Risley, Rebecca, Zamboni, Luca},
journal = {Acta Arithmetica},
keywords = {uniformly recurrent sequences; alphabet; Sturmian sequences; Arnoux-Rauzy sequences; combinatorial algorithm; bispecial words; primitive morphic Arnoux-Rauzy sequences; transcendental numbers},
language = {eng},
number = {2},
pages = {167-184},
title = {A generalization of Sturmian sequences: Combinatorial structure and transcendence},
url = {http://eudml.org/doc/207445},
volume = {95},
year = {2000},
}

TY - JOUR
AU - Risley, Rebecca
AU - Zamboni, Luca
TI - A generalization of Sturmian sequences: Combinatorial structure and transcendence
JO - Acta Arithmetica
PY - 2000
VL - 95
IS - 2
SP - 167
EP - 184
LA - eng
KW - uniformly recurrent sequences; alphabet; Sturmian sequences; Arnoux-Rauzy sequences; combinatorial algorithm; bispecial words; primitive morphic Arnoux-Rauzy sequences; transcendental numbers
UR - http://eudml.org/doc/207445
ER -

References

top
  1. [1] J.-P. Allouche and L. Q. Zamboni, Algebraic irrational binary numbers cannot be fixed points of non-trivial constant length or primitive morphisms, J. Number Theory 69 (1998), 119-124. Zbl0918.11016
  2. [2] P. Arnoux and S. Ito, Pisot substitutions and Rauzy fractals, preprint, 1999. Zbl1007.37001
  3. [3] P. Arnoux et G. Rauzy, Représentation géométrique de suites de complexité 2 n + 1 , Bull. Soc. Math. France 119 (1991), 199-215. Zbl0789.28011
  4. [4] J. Berstel, Mots de Fibonacci, Séminaire d'Informatique Théorique, LITP, Universités Paris 6-7 (1980-1981), 57-78. 
  5. [5] J. Berstel et P. Séébold, Morphismes de Sturm, Bull. Belg. Math. Soc. 1 (1994), 175-189. 
  6. [6] V. Berthé, Fréquences des facteurs des suites sturmiennes, Theoret. Comput. Sci. 165 (1996), 295-309. 
  7. [7] M. G. Castelli, F. Mignosi and A. Restivo, Fine and Wilf's theorem for three periods and a generalization of sturmian words, ibid. 218 (1999), 83-94. Zbl0916.68114
  8. [8] N. Chekhova, Les suites d'Arnoux-Rauzy : algorithme d'approximation et propriétés ergodiques, preprint, 1998. 
  9. [9] N. Chekhova, P. Hubert et A. Messaoudi, Propriétés combinatoires, ergodiques et arithmétiques de la substitution de Tribonacci, J. Théor. Nombres Bordeaux, to appear. 
  10. [10] E. M. Coven and G. A. Hedlund, Sequences with minimal block growth, Math. Systems Theory 7 (1973), 138-153. Zbl0256.54028
  11. [11] A. de Luca and F. Mignosi, Some combinatorial properties of Sturmian words, Theoret. Comput. Sci. 136 (1994), 361-385. Zbl0874.68245
  12. [12] F. Durand, A characterization of substitutive sequences using return words, Discrete Math. 179 (1998), 89-101. Zbl0895.68087
  13. [13] F. Durand, Linearly recurrent subshifts, Ergod. Theory Dynam. Systems, to appear. 
  14. [14] F. Durand and B. Host, private communication. 
  15. [15] F. Durand, B. Host and C. Skau, Substitution dynamical systems, Bratteli diagrams and dimension groups, Ergod. Theory Dynam. Systems 19 (1999), 953-993. Zbl1044.46543
  16. [16] S. Ferenczi, Les transformations de Chacon : combinatoire, structure géométrique, lien avec les systèmes de complexité 2 n + 1 , Bull. Soc. Math. France 123 (1995), 271-292. 
  17. [17] S. Ferenczi and C. Mauduit, Transcendence of numbers with a low complexity expansion, J. Number Theory 67 (1997), 146-161. Zbl0895.11029
  18. [18] C. Holton and L. Q. Zamboni, Descendants of primitive substitutions, Theory Comput. Syst. 32 (1998), 133-157. Zbl0916.68086
  19. [19] C. Holton and L. Q. Zamboni, Directed graphs and substitutions, in: From Crystals to Chaos, P. Hubert, R. Lima and S. Vaienti (eds.), World Sci., 1999, to appear. 
  20. [20] J. H. Loxton and A. van der Poorten, Arithmetic properties of automata: regular sequences, J. Reine Angew. Math. 392 (1988), 57-69. 
  21. [21] K. Mahler, Lectures on Diophantine Approximations, Part I: g -adic Numbers and Roth’s Theorem, Univ. of Notre Dame, 1961. Zbl0158.29903
  22. [22] K. Mahler, Arithmetische Eigenschaften einer Klasse von Dezimalbrüchen, Proc. Konink. Nederl. Akad. Wetensch. Ser. A 40 (1937), 421-428. Zbl0017.05602
  23. [23] F. Mignosi, Infinite words with linear subword complexity, Theoret. Comput. Sci. 65 (1989), 221-242. Zbl0682.68083
  24. [24] F. Mignosi, On the number of factors of Sturmian words, ibid. 82 (1991), 71-84. Zbl0728.68093
  25. [25] F. Mignosi and G. Pirillo, Repetitions in the Fibonacci infinite word, RAIRO Inform. Théor. Appl. 26 (1992), 199-204. Zbl0761.68078
  26. [26] M. Morse and G. A. Hedlund, Symbolic dynamics, Amer. J. Math. 60 (1938), 815-866. Zbl0019.33502
  27. [27] M. Morse and G. A. Hedlund, Symbolic dynamics II: Sturmian sequences, ibid. 62 (1940), 1-42. Zbl0022.34003
  28. [28] M. Queffélec, Substitution Dynamical Systems-Spectral Analysis, Lecture Notes in Math. 1294, Springer, 1987. 
  29. [29] G. Rauzy, Mots infinis en arithmétique, in: Automata on Infinite Words, M. Nivat and D. Perrin (eds.), Lecture Notes in Comput. Sci. 192, Springer, Berlin, 1985, 165-171. Zbl0613.10044
  30. [30] G. Rauzy, Nombres algébriques et substitutions, Bull. Soc. Math. France 110 (1982), 147-178. Zbl0522.10032
  31. [31] G. Rote, Sequences with subword complexity 2 n , J. Number Theory 46 (1994), 196-213. Zbl0804.11023
  32. [32] J.-I. Tamura, A class of transcendental numbers having explicit g -adic and Jacobi-Perron expansions of arbitrary dimension, Acta Arith. 71 (1995), 301-329. Zbl0828.11036
  33. [33] N. Wozny and L. Q. Zamboni, Frequencies of factors in Arnoux-Rauzy sequences, Acta Arith., to appear. Zbl0973.11030
  34. [34] L. Q. Zamboni, Une généralisation du théorème de Lagrange sur le développement en fraction continue, C. R. Acad. Sci. Paris Sér. I, 327 (1998), 527-530. 

Citations in EuDML Documents

top
  1. Tomi Kärki, Transcendence of numbers with an expansion in a subclass of complexity 2 + 1
  2. Antonio Restivo, Giovanna Rosone, On the product of balanced sequences
  3. Antonio Restivo, Giovanna Rosone, On the product of balanced sequences
  4. Filippo Mignosi, Luca Q. Zamboni, A Note on a Conjecture of Duval and Sturmian Words
  5. Filippo Mignosi, Luca Q. Zamboni, A note on a conjecture of Duval and sturmian words
  6. Jacques Justin, Giuseppe Pirillo, On a characteristic property of ARNOUX–RAUZY sequences
  7. Jacques Justin, Giuseppe Pirillo, On a characteristic property of Arnoux–Rauzy sequences
  8. Julien Bernat, Study of irreducible balanced pairs for substitutive languages
  9. Amy Glen, Florence Levé, Gwénaël Richomme, Directive words of episturmian words: equivalences and normalization
  10. Amy Glen, Florence Levé, Gwénaël Richomme, Directive words of episturmian words : equivalences and normalization

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.